Alert archive / Maine / Wind Advisories in 2008

Wind Advisory 15, NWS Caribou, ME

April 1, 20086 counties in Maine

NWS Caribou, ME issued this wind advisory at Apr 1, 2008, 3:50 PM EDT for 6 counties in Maine. It took effect at Apr 2, 2008, 2:57 AM EDT. It was in force for 20 hr.

The area

The counties it named.

The facts

Issued
Apr 1, 2008, 3:50 PM EDT (19:50 UTC)
In effect from
Apr 2, 2008, 2:57 AM EDT
Expired
Apr 2, 2008, 10:35 PM EDT
In force
20 hr
Issued by
NWS Caribou, ME

Counties Aroostook County, ME, Hancock County, ME, Penobscot County, ME, Piscataquis County, ME, Somerset County, ME, Washington County, ME

The radar

The Caribou radar (KCBW), 95 km from the middle of the area, began a volume at 19:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Caribou, ME (KCAR), launched 12:00Z, 7.8 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Caribou, ME at 12:00Z on 2008-04-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Caribou, ME at 12:00Z on 2008-04-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 152 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
540 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
152 m²/s²
0-3 km storm-relative helicity
421 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KCAR 011950
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
350 PM EDT TUE APR 1 2008

...HIGH WINDS EXPECTED WEDNESDAY INTO WEDNESDAY EVENING...

.INTENSE LOW PRESSURE TO THE NORTH OF THE STATE WILL PRODUCE STRONG
WINDS WEDNESDAY.

MEZ001>006-010-011-015>017-029>032-020400-
/O.UPG.KCAR.HW.A.0006.080402T1200Z-080403T0400Z/
/O.NEW.KCAR.WI.Y.0015.080402T1400Z-080403T0000Z/
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-
INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK-
COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA...
FORT KENT...FRENCHVILLE...PRESQUE ISLE...CARIBOU...VAN BUREN...
MARS HILL...BAKER LAKE...BILLY-JACK DEPOT...BAXTER ST PARK...
CHAMBERLAIN LAKE...CHURCHILL DAM...MOUNT KATAHDIN...MILLINOCKET...
EAST MILLINOCKET...PATTEN...MEDWAY...HOULTON...HODGDON...
SHERMAN...SMYRNA MILLS...GREENVILLE...MONSON...BLANCHARD...
LINCOLN...HOWLAND...SPRINGFIELD...BANGOR...BREWER...ORONO...
OLD TOWN...AMHERST...AURORA...DEDHAM...EASTBROOK...GREAT POND...
ORLAND...DEBLOIS...GRAND LAKE STREAM...MEDDYBEMPS...PEMBROKE...
PERRY...PRINCETON...ELLSWORTH...BAR HARBOR...BLUE HILL...
EASTPORT...MACHIAS...CHERRYFIELD...DOVER-FOXCROFT...MILO...
GUILFORD...DANFORTH...VANCEBORO...TOPSFIELD
350 PM EDT TUE APR 1 2008

...WIND ADVISORY IN EFFECT FROM 10 AM TO 8 PM EDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 8 PM EDT WEDNESDAY.
THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

LOOK FOR WEST WINDS TO INCREASE TO 25 TO 35 MPH DURING THE DAY
WEDNESDAY AND CONTINUE WEDNESDAY EVENING. WIND GUSTS COULD REACH
AROUND 55 MPH...ESPECIALLY OVER FAVORED HIGHER AND OPEN TERRAIN
AREAS.

PREPARE FOR THE LIKELIHOOD OF MINOR WIND DAMAGE TO 
SHRUBBERY...TREES AND LOOSE OBJECTS. OLDER AND WEAKER TREES MAY
BE BLOWN DOWN. ISOLATED POWER OUTAGES ARE POSSIBLE.

PLEASE REPORT HIGH WIND SPEEDS OR ANY WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. STAY TUNED
TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/CAR
FOR FURTHER UPDATES ON THIS WEATHER SITUATION.

$$

MIGNONE
6 follow-up statements
000 
WWUS71 KCAR 020145
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
945 PM EDT TUE APR 1 2008

...HIGH WINDS EXPECTED WEDNESDAY INTO WEDNESDAY EVENING...

.INTENSE LOW PRESSURE LIFTING NORTH OF THE STATE AND INTO THE
MARITIMES WILL COMBINE WITH HIGH PRESSURE BUILDING EAST FROM
THE GREAT LAKES TO PRODUCE STRONG WINDS WEDNESDAY INTO WEDNESDAY
EVENING.

MEZ001>006-010-011-015>017-029>032-020945-
/O.EXT.KCAR.WI.Y.0015.080402T1000Z-080403T0000Z/
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-
INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK-
COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA...
FORT KENT...FRENCHVILLE...PRESQUE ISLE...CARIBOU...VAN BUREN...
MARS HILL...BAKER LAKE...BILLY-JACK DEPOT...BAXTER ST PARK...
CHAMBERLAIN LAKE...CHURCHILL DAM...MOUNT KATAHDIN...MILLINOCKET...
EAST MILLINOCKET...PATTEN...MEDWAY...HOULTON...HODGDON...
SHERMAN...SMYRNA MILLS...GREENVILLE...MONSON...BLANCHARD...
LINCOLN...HOWLAND...SPRINGFIELD...BANGOR...BREWER...ORONO...
OLD TOWN...AMHERST...AURORA...DEDHAM...EASTBROOK...GREAT POND...
ORLAND...DEBLOIS...GRAND LAKE STREAM...MEDDYBEMPS...PEMBROKE...
PERRY...PRINCETON...ELLSWORTH...BAR HARBOR...BLUE HILL...
EASTPORT...MACHIAS...CHERRYFIELD...DOVER-FOXCROFT...MILO...
GUILFORD...DANFORTH...VANCEBORO...TOPSFIELD
945 PM EDT TUE APR 1 2008

...WIND ADVISORY NOW IN EFFECT FROM 6 AM TO 8 PM EDT WEDNESDAY...

THE WIND ADVISORY IS NOW IN EFFECT FROM 6 AM TO 8 PM EDT
WEDNESDAY. 

WEST WINDS OF 25 TO 35 MPH CAN BE EXPECTED WEDNESDAY AND CONTINUE
INTO WEDNESDAY EVENING. WIND GUSTS MAY REACH AROUND 55 MPH...
ESPECIALLY OVER FAVORED HIGHER AND OPEN TERRAIN AREAS.

PREPARE FOR THE LIKELIHOOD OF MINOR WIND DAMAGE TO SHRUBBERY...
TREES AND LOOSE OBJECTS. OLDER AND WEAKER TREES MAY BE BLOWN
DOWN. ISOLATED POWER OUTAGES ARE POSSIBLE.

PLEASE REPORT HIGH WIND SPEEDS OR ANY WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. STAY TUNED
TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO
WWW.WEATHER.GOV/CAR FOR FURTHER UPDATES ON THIS WEATHER
SITUATION.

$$

FITZSIMMONS
000 
WWUS71 KCAR 020725
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
325 AM EDT WED APR 2 2008

...HIGH WINDS TODAY INTO EARLY THIS EVENING...

.INTENSE LOW PRESSURE LIFTING NORTH OF THE STATE WILL COMBINE
WITH HIGH PRESSURE BUILDING EAST FROM THE GREAT LAKES TO PRODUCE
STRONG WINDS TODAY AND EARLY THIS EVENING.

MEZ001>006-010-011-015>017-029>032-021700-
/O.EXT.KCAR.WI.Y.0015.080402T0657Z-080403T0000Z/
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-
INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK-
COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA...
FORT KENT...FRENCHVILLE...PRESQUE ISLE...CARIBOU...VAN BUREN...
MARS HILL...BAKER LAKE...BILLY-JACK DEPOT...BAXTER ST PARK...
CHAMBERLAIN LAKE...CHURCHILL DAM...MOUNT KATAHDIN...MILLINOCKET...
EAST MILLINOCKET...PATTEN...MEDWAY...HOULTON...HODGDON...
SHERMAN...SMYRNA MILLS...GREENVILLE...MONSON...BLANCHARD...
LINCOLN...HOWLAND...SPRINGFIELD...BANGOR...BREWER...ORONO...
OLD TOWN...AMHERST...AURORA...DEDHAM...EASTBROOK...GREAT POND...
ORLAND...DEBLOIS...GRAND LAKE STREAM...MEDDYBEMPS...PEMBROKE...
PERRY...PRINCETON...ELLSWORTH...BAR HARBOR...BLUE HILL...
EASTPORT...MACHIAS...CHERRYFIELD...DOVER-FOXCROFT...MILO...
GUILFORD...DANFORTH...VANCEBORO...TOPSFIELD
325 AM EDT WED APR 2 2008

...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 8 PM EDT THIS EVENING. 

EXPECT WEST WINDS OF 25 TO 35 MPH TODAY INTO EARLY THIS EVENING.
WIND GUSTS MAY REACH UP TO 55 MPH...ESPECIALLY OVER HIGHER AND
OPEN TERRAIN AREAS.

PREPARE FOR POSSIBLE MINOR WIND DAMAGE TO SHRUBBERY...TREES AND
LOOSE OBJECTS. OLDER AND WEAKER TREES MAY BE BLOWN DOWN. ISOLATED
POWER OUTAGES ARE POSSIBLE.

PLEASE REPORT HIGH WIND SPEEDS OR ANY WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. STAY TUNED
TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO
WWW.WEATHER.GOV/CAR FOR FURTHER UPDATES ON THIS WEATHER
SITUATION.

$$

FOSTER
000 
WWUS71 KCAR 021528
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
1128 AM EDT WED APR 2 2008

...HIGH WINDS THIS AFTERNOON THROUGH THIS EVENING...

.INTENSE LOW PRESSURE TRACKING NORTH OF MAINE WILL COMBINE WITH
HIGH PRESSURE BUILDING EAST FROM THE GREAT LAKES TO PRODUCE
STRONG WINDS THIS AFTERNOON THROUGH THIS EVENING.

MEZ001>006-010-011-015>017-029>032-030000-
/O.CON.KCAR.WI.Y.0015.000000T0000Z-080403T0000Z/
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-
INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK-
COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA...
FORT KENT...FRENCHVILLE...PRESQUE ISLE...CARIBOU...VAN BUREN...
MARS HILL...BAKER LAKE...BILLY-JACK DEPOT...BAXTER ST PARK...
CHAMBERLAIN LAKE...CHURCHILL DAM...MOUNT KATAHDIN...MILLINOCKET...
EAST MILLINOCKET...PATTEN...MEDWAY...HOULTON...HODGDON...
SHERMAN...SMYRNA MILLS...GREENVILLE...MONSON...BLANCHARD...
LINCOLN...HOWLAND...SPRINGFIELD...BANGOR...BREWER...ORONO...
OLD TOWN...AMHERST...AURORA...DEDHAM...EASTBROOK...GREAT POND...
ORLAND...DEBLOIS...GRAND LAKE STREAM...MEDDYBEMPS...PEMBROKE...
PERRY...PRINCETON...ELLSWORTH...BAR HARBOR...BLUE HILL...
EASTPORT...MACHIAS...CHERRYFIELD...DOVER-FOXCROFT...MILO...
GUILFORD...DANFORTH...VANCEBORO...TOPSFIELD
1128 AM EDT WED APR 2 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. 

SUSTAINED WEST WINDS OF 25 TO 35 MPH...WITH GUSTS UP TO 55 MPH...WILL
CONTINUE THIS AFTERNOON THROUGH THIS EVENING. HIGHER AND OPEN
TERRAIN AREAS WILL BE PARTICULARLY PRONE TO THE STRONGER WIND GUSTS.

PREPARE FOR POSSIBLE MINOR WIND DAMAGE TO SHRUBBERY...TREES AND
LOOSE OBJECTS. OLDER AND WEAKER TREES MAY BE BLOWN DOWN. ISOLATED
POWER OUTAGES ARE POSSIBLE.

PLEASE REPORT HIGH WIND SPEEDS OR ANY WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. STAY TUNED
TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO
WWW.WEATHER.GOV/CAR FOR FURTHER UPDATES ON THIS WEATHER
SITUATION.

$$

NORCROSS
000 
WWUS71 KCAR 021951
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
351 PM EDT WED APR 2 2008

...STRONG GUSTY WINDS WILL CONTINUE THIS EVENING...

.INTENSE LOW PRESSURE TRACKING NORTH OF MAINE WILL COMBINE WITH
HIGH PRESSURE BUILDING EAST FROM THE GREAT LAKES TO PRODUCE
STRONG WINDS THIS EVENING.

MEZ001>006-010-011-015>017-029>032-030000-
/O.CON.KCAR.WI.Y.0015.000000T0000Z-080403T0000Z/
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-
INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK-
COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA...
FORT KENT...FRENCHVILLE...PRESQUE ISLE...CARIBOU...VAN BUREN...
MARS HILL...BAKER LAKE...BILLY-JACK DEPOT...BAXTER ST PARK...
CHAMBERLAIN LAKE...CHURCHILL DAM...MOUNT KATAHDIN...MILLINOCKET...
EAST MILLINOCKET...PATTEN...MEDWAY...HOULTON...HODGDON...
SHERMAN...SMYRNA MILLS...GREENVILLE...MONSON...BLANCHARD...
LINCOLN...HOWLAND...SPRINGFIELD...BANGOR...BREWER...ORONO...
OLD TOWN...AMHERST...AURORA...DEDHAM...EASTBROOK...GREAT POND...
ORLAND...DEBLOIS...GRAND LAKE STREAM...MEDDYBEMPS...PEMBROKE...
PERRY...PRINCETON...ELLSWORTH...BAR HARBOR...BLUE HILL...
EASTPORT...MACHIAS...CHERRYFIELD...DOVER-FOXCROFT...MILO...
GUILFORD...DANFORTH...VANCEBORO...TOPSFIELD
351 PM EDT WED APR 2 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. 

SUSTAINED WEST TO NORTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS TO
AROUND 50 MPH...WILL CONTINUE THIS EVENING. HIGHER AND OPEN
TERRAIN AREAS WILL BE PARTICULARLY PRONE TO THE STRONGER WIND
GUSTS. WINDS WILL BEGIN TO DIMINISH LATER THIS EVENING.

PREPARE FOR POSSIBLE MINOR WIND DAMAGE TO SHRUBBERY...TREES AND
LOOSE OBJECTS. OLDER AND WEAKER TREES MAY BE BLOWN DOWN. ISOLATED
POWER OUTAGES ARE POSSIBLE.

PLEASE REPORT HIGH WIND SPEEDS OR ANY WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. STAY TUNED
TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO
WWW.WEATHER.GOV/CAR FOR FURTHER UPDATES ON THIS WEATHER
SITUATION.

$$

NORCROSS
000 
WWUS71 KCAR 022357
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
757 PM EDT WED APR 2 2008

...STRONG GUSTY WINDS WILL CONTINUE ACROSS THE FAR NORTH THROUGH
   THIS EVENING...

.INTENSE LOW PRESSURE NORTH OF MAINE WILL COMBINE WITH HIGH
PRESSURE BUILDING EAST FROM THE GREAT LAKES TO PRODUCE STRONG
WINDS THROUGH LATE THIS EVENING.

MEZ003>006-010-011-015>017-029>032-030100-
/O.CAN.KCAR.WI.Y.0015.000000T0000Z-080403T0000Z/
NORTHERN SOMERSET-NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-
SOUTHEAST AROOSTOOK-CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-
SOUTHERN PENOBSCOT-INTERIOR HANCOCK-CENTRAL WASHINGTON-
COASTAL HANCOCK-COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-
NORTHERN WASHINGTON-
INCLUDING THE CITIES OF...BAKER LAKE...BILLY-JACK DEPOT...
BAXTER ST PARK...CHAMBERLAIN LAKE...CHURCHILL DAM...
MOUNT KATAHDIN...MILLINOCKET...EAST MILLINOCKET...PATTEN...
MEDWAY...HOULTON...HODGDON...SHERMAN...SMYRNA MILLS...
GREENVILLE...MONSON...BLANCHARD...LINCOLN...HOWLAND...
SPRINGFIELD...BANGOR...BREWER...ORONO...OLD TOWN...AMHERST...
AURORA...DEDHAM...EASTBROOK...GREAT POND...ORLAND...DEBLOIS...
GRAND LAKE STREAM...MEDDYBEMPS...PEMBROKE...PERRY...PRINCETON...
ELLSWORTH...BAR HARBOR...BLUE HILL...EASTPORT...MACHIAS...
CHERRYFIELD...DOVER-FOXCROFT...MILO...GUILFORD...DANFORTH...
VANCEBORO...TOPSFIELD
757 PM EDT WED APR 2 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS CANCELLED THE WIND
ADVISORY. 

WEST TO NORTHWEST WINDS HAVE DIMINISHED TO 15 TO 25 MPH ACROSS THE
REGION THIS EVENING AND WILL CONTINUE OVERNIGHT. WITH STRONG WINDS
NO LONGER A THREAT ACROSS THE REGION...THE WIND ADVISORY HAS BEEN
CANCELED.

PLEASE REPORT HIGH WIND SPEEDS OR ANY WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. STAY TUNED
TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO
WWW.WEATHER.GOV/CAR
FOR FURTHER UPDATES ON THIS WEATHER SITUATION.

$$

MEZ001-002-030300-
/O.EXT.KCAR.WI.Y.0015.000000T0000Z-080403T0300Z/
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-
INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA...
FORT KENT...FRENCHVILLE...PRESQUE ISLE...CARIBOU...VAN BUREN...
MARS HILL
757 PM EDT WED APR 2 2008

...WIND ADVISORY NOW IN EFFECT UNTIL 11 PM EDT THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 11 PM EDT THIS EVENING. 

SUSTAINED WEST TO NORTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS TO
AROUND 50 MPH...WILL CONTINUE UNTIL LATE THIS EVENING. HIGHER AND
OPEN TERRAIN AREAS WILL BE PARTICULARLY PRONE TO THE STRONGER WIND
GUSTS. WINDS WILL BEGIN TO DIMINISH LATE TONIGHT.

PREPARE FOR POSSIBLE MINOR WIND DAMAGE TO SHRUBBERY...TREES AND
LOOSE OBJECTS. OLDER AND WEAKER TREES MAY BE BLOWN DOWN. ISOLATED
POWER OUTAGES ARE POSSIBLE.

PLEASE REPORT HIGH WIND SPEEDS OR ANY WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. STAY TUNED
TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO
WWW.WEATHER.GOV/CAR FOR FURTHER UPDATES ON THIS WEATHER
SITUATION.

$$

FITZSIMMONS
000 
WWUS71 KCAR 030235
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
1035 PM EDT WED APR 2 2008

MEZ001-002-030345-
/O.CAN.KCAR.WI.Y.0015.000000T0000Z-080403T0300Z/
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-
INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA...
FORT KENT...FRENCHVILLE...PRESQUE ISLE...CARIBOU...VAN BUREN...
MARS HILL
1035 PM EDT WED APR 2 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS CANCELLED THE WIND
ADVISORY. 

THE STRONG WINDS CONTINUE TO SLOWLY DIMINISHING ACROSS THE
REGION LATE THIS EVENING. BASED ON THIS...THE WIND ADVISORY WILL
BE CANCELED. WEST TO NORTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS
TO 35 MPH...ESPECIALLY OVER THE HIGHER TERRAIN CAN BE EXPECTED
ACROSS THE REGION OVERNIGHT.

PLEASE REPORT HIGH WIND SPEEDS OR ANY WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. STAY TUNED
TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/CAR
FOR FURTHER UPDATES ON THIS WEATHER SITUATION.

$$

FITZSIMMONS

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this wind advisory went out at Apr 1, 9:07 AM EDT, 6 hours 43 minutes earlier.

Area forecast discussion, Apr 1, 9:07 AM EDT, 6 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
907 AM EDT TUE APR 1 2008

.SYNOPSIS...
LOW PRESSURE WILL MOVE NORTHEAST THROUGH QUEBEC LATER TODAY AND TONIGHT.
THIS LOW WILL BRING A WARM FRONT THROUGH THE REGION THIS AFTERNOON
AND EARLY EVENING...FOLLOWED BY A COLD FRONT LATE TONIGHT. FOLLOWING
THE COLD FRONT...CANADIAN HIGH PRESSURE WILL BUILD ACROSS THE
REGION WEDNESDAY INTO THURSDAY. THE NEXT CHANCE OF PRECIPITATION
WILL BE LATE FRIDAY INTO THE WEEKEND AS LOW PRESSURE MOVES EAST
NORTHEAST TOWARD THE GULF OF MAINE FROM THE MIDWEST.

&&

.NEAR TERM /THROUGH TONIGHT/...
HAVE EXTENDED AREAS OF FOG FURTHER NORTH BASED ON OBSERVATIONS.
SUSPECT WARM MOIST AIR OVER-RUNNING SNOW COVER WILL RESULT IN
ADVECTION FOG.

SURFACE ANALYSIS EARLY THIS MORNING, PLACES WARM FRONT FROM
NORTHERN NEW YORK THROUGH CENTRAL VERMONT AND THEN OFF THE NH
COAST. MODELS IN VERY GOOD AGREEMENT LIFTING WARM FRONT TO THE
BANGOR AREA BY MID MORNING, THEN THROUGH THE HOULTON AREA BY
NOONTIME AND THEN THROUGH THE CARIBOU AREA BY MID AFTERNOON.
PRECIPITATION MAINLY CONFINED TO NORTHERN SECTIONS THIS MORNING
AND AS WARM FRONT MOVES NORTHWARD TODAY, EXPECT THIS AREA OF
PRECIP TO SLOWLY MOVE NORTH THIS MORNING. MAINLY LIGHT SNOW,
MIXING WITH LIGHT FREEZING RAIN, ACROSS ZONES 1 AND 2 SO WILL KEEP
ADVISORY OUT UNTIL 10AM THIS MORNING WITH ANY ADDITIONAL SNOW
ACCUMULATION AROUND AN INCH. WITH TEMPERATURES HOVERING AROUND THE
FREEZING MARK DO NOT EXPECT MUCH IN THE WAY OF ICING, WITH ANY ICE
ACCUMULATION LESS THAN A TENTH OF AN INCH. SOME CONCERNS WITH WIND
TODAY ALONG THE COASTLINE. SOUTHWEST FLOW WILL INCREASE THIS
AFTERNOON WITH GUSTS POSSIBLE TO 35 KTS. SINCE STRONGEST WINDS
WILL BE ACROSS THE HIGHER TERRAIN AND ALONG THE IMMEDIATE
COASTLINE DID NOT FEEL A WIND ADVISORY WOULD BE WARRANT FOR THE
ENTIRE COASTAL SECTION AT THIS TIME. FOG MAY BE BIG FACTOR TODAY
AS WARMER AIR OVERRIDES COLDER SNOW PACK SO HAVE INCLUDED FOG IN
ALL THE ZONES TODAY THROUGH THIS EVENING UNTIL THE COLD FRONT
MOVES THROUGH. EXPECT COLD FRONT TO MOVE THROUGH THE STATE AROUND
MIDNIGHT. HIGHEST POPS WITH THE FRONT WILL BE ACROSS THE NORTH,
TAPERING TO SCATTERED SHOWERS ACROSS DOWNEAST. QUITE A BIG
DIFFERENCE IN THE MOS TEMPERATURES TODAY WITH A VERY WARM MAV AND
A VERY COLD FWC WITH THE MET IN BETWEEN. THE MET TEMPERATURES
VERIFIED THE CLOSET AT 06Z THIS MORNING SO STAYED CLOSE TO THE MET
TEMPERATURES FOR TODAY.

&&

.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
MODELS CONT TO SHOW A VERY STRONG SFC PRES GRAD IN THE WAKE OF THE
INTENSIFY LOW MOVING ENE FROM QB INTO LABRADOR. ALF...PROGGED 925
TO 850 MB MEAN WINDS INDICATE GUST POTENTIAL TO NEAR 50 KT SPCLY
FROM MIDDAY WED INTO ERLY WED EVE...GIVEN VERY UNSTABLE 1000-850 MB
LAPSE RATES OF 8 TO 10 DEG C/KM ADVERTISED BY THE 00Z GFS OPNL
RUN. SUSBSEQUENTLY...WE WILL GO WITH A HIGH WIND WATCH FOR WED
INTO WED EVE FOR ALL OF THE FA. OTHERWISE...CLDS AND MSLY SCT SN
SHWRS WILL MSLY AFFECT NRN PTNS OF THE FA AS THE TROF AXIS OF THE
UPPER LOW WELL N OF THE FA CROSSES THE REGION WED AFT AND ERLY EVE.

SKIES SHOULD CLEAR AND WINDS SHOULD SLOWLY SUBSIDE LATE WED NGT
INTO THU ACROSS THE FA....WITH LGT WINDS AND INCREASING HI CLDS
LATE THU NGT. HI/LOW TEMPS WED THRU THU NGT LOW WILL NOT BE AS
COLD...GIVEN LITTLE IN THE WAY OF ARCTIC CHARACTER FOLLOWING THE
TUE/TUE NGT LOW.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
THE 18Z/00Z OPNL GFS AND 12Z/00Z ECMWF ARE GIVING DIFFERENT
SCENARIOS WITH REGARD TO THE LATE WEEK/WEEKEND PRECIP EVENT. THE
GFS ADVERTISES MORE IN THE WAY OF A SINGLE LOW THAT MSLY IMPACTS
THE FA FRI NGT INTO SAT MORN. THE ECMWF INDICATES TWO LOWS...THE
FIRST IMPACTING OUR FA LATE FRI NGT INTO SAT...AND PERHAPS ANOTHER
LOW IMPACTING OUR FA LATE SAT NGT INTO SUN. GIVEN THE UNCERTAINTIES...
WE WENT WITH LIKELY STRATIFORM POPS FOR THE FIRST PD THE MODELS
AGREE (OVRNGT FRI INTO SAT MORN) AND KEPT CLDS AND CHC SHWR POPS
SAT AFT INTO SUN FOR THE LESS CERTAIN 2ND PTN OF THE ECMWF SCENARIO.
SUN NGT AND MON LOOK TO BE FAIR. IN BOTH PDS...PRECIP TYPE APPEARS
TO BE MORE IN THE OF SN ACROSS THE N HF OF THE FA...WITH
EVAPORATIVE COOLING PLAYING A MAJOR ROLE IN THE MARGINALLY COLD
ENOUGH AIR MASS...WHILE SRN AREAS APPEAR TO BE TO WARM TO MAKE A
DEFINITE CALL ONE WAY OR ANOTHER. WE ARE NOW FAR ENOUGH INTO
SPRING IN OUR FA WHERE DIURNAL/NOCTURNAL TIMING OF SNFL WILL MAKE
A SIGNIFICANT DIFFERENCE REGARDING ACCUMULATION IN MARGINALLY COLD
AIR MASSES...AND GIVEN TIMING UNCERTAINTIES WITH THIS EVENT...NOT
MUCH CAN BE DETERMINED ON THE POTENTIAL SIGNIFICANCE OF THIS EVENT.

SUN NGT AND MON APPEAR TO HAVE REASONABLE CONSENSUS REGARDING THE
RETURN OF FAIR WX...WITH AGAIN...LITTLE IN THE WAY OF ARCTIC
CHARACTER TO THE ANTICIPATED AIR MASS FOLLOWING ANY POTENTIAL
WEEKEND EVENT(S).

&&

.AVIATION /13Z TUESDAY THROUGH SATURDAY/...
IFR/MVFR CONDITIONS WILL IMPROVE TO VFR CONDITIONS AFTER COLD FRONT
GOES THROUGH AROUND MIDNIGHT TONIGHT. VFR CONDITIONS WILL MSLY
PREVAIL ACROSS THE TAF SITES WED THRU FRI...WITH PERHAPS BRIEF
MVFR VSBYS AND CLGS IN SN SHWRS ACROSS NRN TAF SITES WED AFT AND
ERLY EVE...AND MVFR CLGS AND VSBYS IN MIXED PRECIP OR RN ACROSS
DOWNEAST TAF SITES LATE FRI. MVFR/IFR CONDITIONS WILL SPREAD
ACROSS THE REST OF THE FA FRI NGT AND CONT SAT IN MIXED PRECIP OR
SN.

&&

.MARINE...
NEAR TERM:
OBSERVATIONS SHOWING FORECASTED WIND SPEEDS RUNNING HIGHER THAN
OBSERVATIONS. SUSPECT WIND NOT GETING DOWN TO SURFACE DUE TO
STABALIZING EFFECT OF COLD SEA SURFACE TEMPERATURES.

STRONG SCA WILL PERSIST ACROSS THE WATERS THROUGH
TONIGHT. COLD FRONT WILL CROSS THE WATERS AFTER MIDNIGHT WITH GALE
FORCE WINDS BY SUNRISE WEDNESDAY. USED A BLEND OF THE NAM12 AND
THE GFS FOR WINDS AND WNAWAVE FOR SEAS.

SHORT TERM: GALE WARNING WILL CONT WED INTO WED EVE AS STRONG PRES
GRAD AND LLVL COLD ADVCN CONTS OVR THE WATERS...WITH WRLY GUST
POTENTIAL UP TO 40 KT. WINDS AND SEAS WILL THEN SLOWLY SUBSIDE
THRU SCA RANGE LATE WED NGT AND THU...WITH THE WATERS PERHAPS HDLN
FREE BY LATE THU NGT INTO FRI.

&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...HIGH WIND WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY
     EVENING FOR MEZ001>006-010-011-015>017-029>032.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT WEDNESDAY FOR ANZ050>052.
     GALE WARNING FROM 6 AM WEDNESDAY TO MIDNIGHT EDT WEDNESDAY
     NIGHT FOR ANZ050>052.

&&

NEAR TERM...FOSTER/MIGNONE
SHORT TERM...VJN
LONG TERM...VJN
AVIATION...FOSTER/MIGNONE
MARINE...FOSTER/MIGNONE/VJN
Hazardous weather outlook, Apr 1, 3:48 PM EDT, 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CARIBOU ME
348 PM EDT TUE APR 1 2008

MEZ001>006-010-011-015>017-029>032-021100-
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-
INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK-
COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
348 PM EDT TUE APR 1 2008

...WIND ADVISORY IN EFFECT FROM 10 AM TO 8 PM EDT WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH
CENTRAL MAINE...NORTHERN MAINE...SOUTHEAST MAINE AND WEST CENTRAL
MAINE.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.SPOTTER INFORMATION STATEMENT...

WIND REPORTS ARE REQUESTED WEDNESDAY.

ANZ050>052-021100-
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
348 PM EDT TUE APR 1 2008

...GALE WARNING IN EFFECT FROM 10 AM WEDNESDAY TO 2 AM EDT
THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MIGNONE

In the hours before

Special weather statement, Apr 1, 12:02 PM EDT, 3 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
1202 PM EDT TUE APR 1 2008

MEZ001>006-010-011-015>017-031-032-012000-
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-
INTERIOR HANCOCK-CENTRAL WASHINGTON-SOUTHERN PISCATAQUIS-
NORTHERN WASHINGTON-
INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA...
FORT KENT...FRENCHVILLE...PRESQUE ISLE...CARIBOU...VAN BUREN...
MARS HILL...BAKER LAKE...BILLY-JACK DEPOT...BAXTER ST PARK...
CHAMBERLAIN LAKE...CHURCHILL DAM...MOUNT KATAHDIN...MILLINOCKET...
EAST MILLINOCKET...PATTEN...MEDWAY...HOULTON...HODGDON...
SHERMAN...SMYRNA MILLS...GREENVILLE...MONSON...BLANCHARD...
LINCOLN...HOWLAND...SPRINGFIELD...BANGOR...BREWER...ORONO...
OLD TOWN...AMHERST...AURORA...DEDHAM...EASTBROOK...GREAT POND...
ORLAND...DEBLOIS...GRAND LAKE STREAM...MEDDYBEMPS...PEMBROKE...
PERRY...PRINCETON...DOVER-FOXCROFT...MILO...GUILFORD...DANFORTH...
VANCEBORO...TOPSFIELD
1202 PM EDT TUE APR 1 2008

...LOCALLY DENSE FOG WILL PERSIST THIS AFTERNOON...

FOG WILL PERSIST ACROSS THE REGION THIS AFTERNOON AND WILL BE
LOCALLY DENSE IN SPOTS...WITH VISIBILITIES REDUCED TO A QUARTER
MILE OR LESS AT TIMES. MOTORISTS TRAVELING THIS AFTERNOON SHOULD
BE ALERT FOR REDUCED VISIBILITIES WHICH COULD CHANGE RAPIDLY OVER
SHORT DISTANCES.

NORCROSS

The office that day

Everything else NWS Caribou, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 1, 3:46 AM EDTHigh Wind WatchCARAroostook, Hancock, Penobscot, Piscataquis, Somerset, Washington12 hr

Nearby

Wind Advisories in Maine, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.